MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC SUPERIOR END PLATE LARGE 11°-STERILE; PROSTHESIS INTERVERTEBRAL DISC

WRIGHTS LANE SYNTHES USA PRODUCTS LLC SUPERIOR END PLATE LARGE 11°-STERILE; PROSTHESIS INTERVERTEBRAL DISC
Model Number PDL-L-SP11S
Medical Device Problem Code Device-Device Incompatibility (2919)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 01/15/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Complainant part is not expected to be returned for manufacturer review/investigation.The investigation could not be completed; no conclusion could be drawn, as no product was received.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that on (b)(6) 2019, the surgeon had a 2 level prodisc-l and was having trouble getting the polyethylene inlays to go into the implanted endplates during an unknown procedure.The surgeon thought the angle of the access might be putting pressure on the inserter causing the problems.However, the surgeon tried a couple of different poly inlays and changed out the endplates trying to find a resolution.After several attempts the surgeon put the implants together on the back table and inserted it as one piece.After the case, surgeon played with the inserter and a demo implant and couldn't find anything apparently wrong with the instrumentation.It was unknown if there was surgical delay.Surgical procedure outcome and patient outcome were unknown.Concomitant device reported: unknown inserter (part# unknown, lot# unknown, quantity 1).This report is for one (1) superior end plate large 11°-sterile.This is report 5 of 7 for complaint (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.Additional narrative: device history lot part number: pdl-l-sp11s, lot number: h409598, part manufacture date: 03/08/2018, manufacturing location: brandywine, part expiration date: oct 31, 2022.Dhr record review: a review of the device history record of this lot revealed no complaint-related anomalies.The device history record shows that the implant was processed through the normal manufacturing and inspection operations.A nonconformance ((b)(4)) was noted at the final brandywine dhr review operation that is determined as not relevant to the complaint.The documentation nonconformance was for a missing page of the packaging-tray testing inspection form (b)(4) that identifies that no testing was required for the subject lot.Nonconformance (b)(4) is not relevant to the complaint as the documentation defect affecting the packaging inspection form would not contribute to the functional basis of this complaint.The lot met all dimensional, visual and packaging criteria.Additional data device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
SUPERIOR END PLATE LARGE 11°-STERILE
Common Device Name
PROSTHESIS INTERVERTEBRAL DISC
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key8739949
Report Number2939274-2019-58886
Device Sequence Number2473608
Product Code MJO
UDI-Device Identifier10705034700090
UDI-Public(01)10705034700090
Combination Product (Y/N)N
Initial Reporter StateGA
Initial Reporter CountryUS
PMA/510(K) Number
P050010
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/03/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/31/2022
Device Model NumberPDL-L-SP11S
Device Catalogue NumberPDL-L-SP11S
Device Lot NumberH409598
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 06/03/2019
Supplement Date Received by Manufacturer07/24/2019
Initial Report FDA Received Date06/27/2019
Supplement Report FDA Received Date07/25/2019
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNK - INSERTION INSTRUMENTS; UNK - INSERTION INSTRUMENTS